Alert archive / Georgia / Freeze Warnings in 2022
Freeze Warning 8, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Oct 19, 2022, 10:23 AM EDT for 96 counties in Georgia. It took effect at Oct 20, 2022, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2022, 10:23 AM EDT (14:23 UTC)
- In effect from
- Oct 20, 2022, 12:00 AM EDT
- Expired
- Oct 20, 2022, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS72 KFFC 191423 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1023 AM EDT Wed Oct 19 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084- 089>096-105-107-201000- /O.EXP.KFFC.FZ.W.0007.000000T0000Z-221019T1400Z/ /O.UPG.KFFC.FZ.A.0003.221020T0400Z-221020T1400Z/ /O.NEW.KFFC.FZ.W.0008.221020T0400Z-221020T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach- Houston-Bleckley-Dooly-Pulaski- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Columbus, and Warner Robins 1023 AM EDT Wed Oct 19 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... ...FREEZE WARNING HAS EXPIRED... * WHAT...Sub-freezing temperatures mainly in the upper 20s to low 30s. * WHERE...Portions of central, east central, north central, northeast, northwest and west central Georgia. * WHEN...From midnight tonight to 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ085-097-102>104-106-108-109-201000- /O.UPG.KFFC.FZ.A.0003.221020T0400Z-221020T1400Z/ /O.NEW.KFFC.FZ.W.0008.221020T0400Z-221020T1400Z/ Johnson-Laurens-Stewart-Webster-Sumter-Crisp-Wilcox-Dodge- Including the cities of Dublin, Lumpkin, Americus, and Cordele 1023 AM EDT Wed Oct 19 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures in the low 30s. * WHERE...Johnson, Laurens, Stewart, Webster, Sumter, Crisp, Wilcox and Dodge Counties. * WHEN...From midnight tonight to 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ086-098-110>113-201000- /O.NEW.KFFC.FZ.W.0008.221020T0400Z-221020T1400Z/ Emanuel-Treutlen-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro and Vidalia 1023 AM EDT Wed Oct 19 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures in the low 30s. * WHERE...Emanuel, Treutlen, Telfair, Wheeler, Montgomery and Toombs Counties. * WHEN...From midnight tonight to 10 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
041 WWUS72 KFFC 200730 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 330 AM EDT Thu Oct 20 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201400- /O.CON.KFFC.FZ.W.0008.000000T0000Z-221020T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 330 AM EDT Thu Oct 20 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Temperatures as low as 31. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast and west central Georgia. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
258 WWUS72 KFFC 201349 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 949 AM EDT Thu Oct 20 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201500- /O.EXP.KFFC.FZ.W.0008.000000T0000Z-221020T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 949 AM EDT Thu Oct 20 2022 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures have risen above freezing at most locations and will continue to rise quickly. The Freeze Warning will be allowed to expire at 10 am. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 19, 7:42 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 19, 7:42 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 742 AM EDT Wed Oct 19 2022 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Thursday) Issued at 309 AM EDT Wed Oct 19 2022 Another unseasonably cold day is on tap for much of north and central Georgia. Morning lows will dip well below freezing tonight with a Freeze Warning in effect until 8 am. Temperatures will struggle to rise out of the 50s for areas north of I-85. Winds will be out of the WNW again today at 5 to 10 mph with the occasional gust to 15 mph. A freeze watch remains in effect for Wednesday night into Thursday again as temperatures plummet toward the freezing level for much of the CWA again. Given the cold temps from the past few nights the watch will not be upgraded until we can coordinate where the growing season has ended later this morning. High temps today will run around 20 degrees below average, while overnight lows run will run around 15 degrees below average. Definitely a good day for hot soup. Clear skies and northwest flow will also present another dangerous fire day. For more information please reference the Fire Weather Forecast and use extreme caution when burning. Vaughn && .LONG TERM... (Thursday night through Tuesday) Issued at 309 AM EDT Wed Oct 19 2022 The mid levels will remain pretty active through the period. A surface cold front looks to impact the CWA during the early/middle part of next week. Broad mid level longwave trough is situated across the eastern seaboard at the beginning of the period. N/NW flow will begin to transition to a more zonal pattern by late Friday/early Saturday and remain in place through early next week. The flow will begin to shift to the SW, off the GOMEX, ahead of a southern stream low/shortwave expected to move through late Tuesday into Wednesday. This energy will kick out ahead of a sharp northern stream longwave trough expected to move through the CWA during the latter part of the week. At the surface, high pressure will dominate most of the extended portion of the forecast. The high center across the Mid Atlantic region will begin to push offshore by Friday, leaving a wedge in place across the SE states through early next week. A cold front looks to begin moving east of the Mississippi River by early next week...and then potentially move through mid-week. This front should bring the next small chance for measurable rainfall...mainly to northern GA. There are definitely some timing differences between the GFS and ECMWF with the mid level systems moving through. The ECMWF also is a little earlier and drier with the FROPA in the early/mid next week timeframe. NListemaa && .AVIATION... (12Z TAFS) Issued at 737 AM EDT Wed Oct 19 2022 Clear skies and gusty winds will prevail through the TAF period tonight. North West winds will be 8 to 12 kts. Elevated winds should die down in the late afternoon and early evening. //ATL Confidence...Avi Update... High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 32 66 37 70 / 0 0 0 0 Atlanta 33 64 39 69 / 0 0 0 0 Blairsville 26 61 33 66 / 0 0 0 0 Cartersville 28 64 35 70 / 0 0 0 0 Columbus 33 67 39 71 / 0 0 0 0 Gainesville 33 63 39 68 / 0 0 0 0 Macon 30 68 36 72 / 0 0 0 0 Rome 28 64 36 72 / 0 0 0 0 Peachtree City 28 66 36 69 / 0 0 0 0 Vidalia 36 71 40 71 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 10 AM EDT this morning for GAZ001>009- 011>016-019>025-027-030>039-041>062-066>076-078>084-089>096-105- 107. Freeze Watch from late tonight through Thursday morning for GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085- 089>097-102>109. && SHORT TERM...Vaughn LONG TERM....NListemaa AVIATION...Vaughn
Hazardous weather outlook, Oct 19, 5:15 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 515 AM EDT Wed Oct 19 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 515 AM EDT Wed Oct 19 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Freeze Warning remains in effect through 10 AM this morning for north and most of central Georgia. See /ATLNPWFFC/ for more details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A Freeze Watch is currently in effect for north and most of central Georgia Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Freeze Warnings in Georgia, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.